I need your guys help and opinions please! I am in quite the pickle!
Some background info that's relevant:
Taking 300mg Buproprion XL
Taking 20mg Lexapro
Taking 12.5 mg ambien cr
Taking 10mg melatonin
0.5mg clonazapam as needed
About 3 weeks ago, I woke up cross eyed with double vision. I have never had vision problems aside from nearsightedness in my life. Called the psychiatrist, and my close friend who is as psychiatrist in residency currently. Both thought it was optic neuritis caused by propranolol. I discontinued propranolol, waited a week with no improvement, and saw an optomitrist. I needed an exam anyway, well overdue. She said if it doesn't resolve shortly, see a neurologist.
I wait awhile and still no progress, call the psychiatrist again and get chewed out for not having made an appointment with a neurologist yet. I was given no timeline as to when it should clear up by, how do I know? I saw my primary physician the next day, and she got me in to see a neuro-opthamologist. The opthamologist was perplexed. She knew all my medications, dosages, and time I had been on them. She didnt think it could be caused by any of my medications. Her opinion was I had a very rare occurrence of my eye muscles being weakened by being nearsighted, even though that's usually caused by incorrect eyewear scripts. My has been spot on and hasn't changed in years. She confirmed I was at the correct strength in my 8 year old lenses.
So now we have a fun pile of MRIs to do to rule out any neurological diseases before we jump to cutting my eyeballs open. Here's the problem, my mother is dead certain the Wellbutrin caused all this. My mother is no professional of any kind, unless you count illness googling as a profession. (Love her to death, but she dries herself insane doing this) I've heard instances of Wellbutrin causing crossed eyes for very short durations during seizure events with no other symptoms. I am not having a 3 week seizure, I'm pretty certain of that.
Does anyone have any knowledge or have heard about something like this being caused by antidepressants? My anxiety is finally in line enough that I just started college again after a 5 year battle with anxiety/panic disorder/depression. I was so excited, and I still am, but if I have to withdrawal off all my meds bc they end up being the culprit (as decided by someone other than mom) attending class isn't going to be a cakewalk. But I'm also torn because I don't want to somehow permanently damage something by being stubborn and defendingy Wellbutrin and waiting until I get the results from a billion diagnostic tests in a month.
Any opinions would be wonderful. I will be calling all my doctors again tomorrow to alleviate (possibly) my mothers and now slightly my own fears. I just know you guys know your stuff and wanted to hear you weigh ins on it all. Sorry for atrocious spelling, I've lost the ability to spell lately, my brain is mush, and being cross eyed isn't productive towards typing lol.